New Mexico, 2006

Hail in New Mexico, June 22, 2006

June 22, 2006 · NWS ABQ · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 22, 2:00 PM MST, 5 minutes earlier.

Area forecast discussion, Jun 22, 2:00 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT THU JUN 22 2006

.DISCUSSION...SEVERE THUNDERSTORMS INITIATED OVER NRN MOUNTAINS OF
NEW MEXICO EARLY THIS AFTERNOON.  OTHER STORMS BACK BUILDING ALONG
LOW LEVEL MOIST AXIS FROM TX PANHANDLE INTO EC NM.  EXPECT THESE TWO
AREAS TO FILL IN WITH THE NE GETTING IN ON THE ACT AS WELL. THIS
WHOLE AREA UNDER A SVR WATCH UNTIL 10 PM THIS EVENING. SHEAR
SUFFICIENT FOR ROTATING UPDRAFTS AND LARGE HAIL.  DAMAGING WINDS
ALSO ANTICIPATED AS STORMS OVER MOUNTAINS MOVE ESE ACROSS PLAINS
THIS EVENING.

MEANWHILE...STORMS ALSO OVER SACS. THESE COULD ALSO GET QUITE STRONG
BUT UPPER SUPPORT LACKING FOR WIDESPREAD SEVERE WEATHER.  FARTHER
WEST...AGAIN EXPECT DRY STORMS OVER GILA AND LOWER RIO GRANDE
VALLEY.  KABQ-KGNT AREA COULD SEE AN ISOLATED DRY T/VIRGA SHOWER
WITH GUSTY WINDS EARLY THIS EVENING.

MCS OVER NE NM WILL LIKELY PUSH A BOUNDARY WWD THROUGH THE GAPS IN
THE CENTRAL MOUNTAIN CHAIN.  IN ADDITION TO GUSTY EAST CANYON
WINDS...THIS WILL SERVE TO PUSH LOW LEVEL MOISTURE A BIT FARTHER
WEST FRIDAY. OVERALL EXPECT ANOTHER ROUND OF STORMS FRIDAY. ISOLATED
SEVERE STORMS POSSIBLE...BUT PROBABLY NOT THE COVERAGE OF TODAY AS
UPPER SUPPORT/SHEAR NOT AS IMPRESSIVE.

NEW CROPS OF STORMS EXPECTED TO FIRE EACH DAY THIS WEEKEND AS
DISTURBANCES ROTATE CLOCKWISE AROUND THE GREAT BASIN UPPER HIGH.
ABQ METRO AREA MAY GET INTO MORE FAVORABLE RAIN SCENARIO AS STORMS
FORM OVER SRN SANGRES AND SANDIAS AND MOVE SWWD IN UPPER FLOW.
FAIRLY WET PATTERN TO CONTINUE ACROSS PARTS OF NM INTO NEXT WEEK
ALTHOUGH UPPER STEERING FLOW WILL LIKELY RETURN TO A NW-SE
FLOW...WHICH WILL TAKE STORMS OFF THE CENTRAL MTN CHAIN INTO THE
EASTERN HIGH PLAINS...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  96  56  97 /   0   0   0   5
GALLUP..........................  46  91  48  91 /   0   0   0  10
GRANTS..........................  50  90  51  89 /   5   0  10  10
GLENWOOD........................  60  94  58  95 /   5  10  10  20
CHAMA...........................  40  85  42  82 /  20   5  10  10
LOS ALAMOS......................  53  83  55  85 /  10  10  10  20
RED RIVER.......................  42  75  42  75 /  20  20  10  20
TAOS............................  48  84  47  86 /  20  20  10  20
SANTA FE........................  55  86  55  86 /  20  10  20  20
SANTA FE AIRPORT................  56  87  57  89 /  20   5  20  20
ESPANOLA........................  53  90  54  91 /  20   5  20  20
ALBUQUERQUE HEIGHTS.............  66  91  66  92 /  10   5  20  20
ALBUQUERQUE VALLEY..............  60  93  63  92 /  10   5  20  20
ALBUQUERQUE FOOTHILLS...........  62  89  62  92 /  10  10  20  20
ALBUQUERQUE WEST MESA...........  63  91  61  91 /  10  10  20  20
SOCORRO.........................  63  92  62  89 /  10  10  20  20
SANDIA PARK/CEDAR CREST.........  56  84  53  85 /  10  20  20  20
MORIARTY/ESTANCIA...............  53  87  55  86 /  20  10  20  20
CARRIZOZO.......................  59  89  59  88 /  10  20  20  20
RUIDOSO.........................  54  79  53  80 /  10  30  20  20
RATON...........................  52  82  51  84 /  40  30  10  10
LAS VEGAS.......................  52  81  51  82 /  30  20  20  20
ROY.............................  57  80  57  81 /  60  20  10  20
CLAYTON.........................  59  82  61  87 /  60  10  10  10
SANTA ROSA......................  60  87  60  88 /  20  10  10  20
TUCUMCARI.......................  63  89  63  91 /  50  20  10  10
FORT SUMNER.....................  64  87  63  91 /  20  10  10  10
CLOVIS..........................  63  87  62  90 /  50  20  10  10
PORTALES........................  63  88  63  91 /  50  20  10  10
ROSWELL.........................  69  91  67  94 /  10  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jun 22, 5:00 AM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 22 2006

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS...NORTHEAST
PLAINS AND EAST CENTRAL PLAINS. THE AREA IS PRIMARILY NEAR AND EAST
OF A LINE FROM RATON TO FORT SUMNER TO MILNESAND. THE MAIN THREATS
ARE LARGE HAIL AND DAMAGING WINDS.

A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN
40 AND 50 MPH ALONG THE CENTRAL MOUNTAIN CHAIN...AS WELL AS IN THE
WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE STORMS WILL BE MAINLY DRY
WEST OF THE CENTRAL MOUNTAIN CHAIN SO LIGHTNING STRIKES MAY CREATE
FIRE STARTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

THIS AFTERNOON AND THIS EVENING...SPOTTER ACTIVATION MAY BE REQUIRED
IN COLFAX...MORA...SAN MIGUEL...QUAY...CURRY...ROOSEVELT...HARDING
AND UNION COUNTIES AS WELL AS EASTERN GUADALUPE COUNTY AND EASTERN
DE BACA COUNTY.

SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY
BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS.

43

In the hours before

Special weather statement, Jun 22, 12:50 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
150 PM MDT THU JUN 22 2006

NMZ005>007-012-013-018-020-021-222045-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-
ROOSEVELT COUNTY-
150 PM MDT THU JUN 22 2006

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MDT FOR NORTHEAST AND
EAST CENTRAL NEW MEXICO...

A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT THIS AFTERNOON AND
THROUGH 10 PM FOR NORTHEAST AND EAST CENTRAL NEW MEXICO. STRONG
THUNDERSTORMS CAPABLE OF LARGE HAIL AND GUSTY WINDS ARE EXPECTED TO
FORM ACROSS NORTHEAST NEW MEXICO BETWEEN LAS VEGAS AND CLAYTON MAINLY
BETWEEN 230 PM AND 5 PM. OTHER STORMS WILL DEVELOP FARTHER SOUTH
TOWARDS SANTA ROSA...TUCUMCARI AND CLOVIS BY LATE AFTERNOON
GENERALLY AFTER 5 PM.

AT 150 PM...EARLY THUNDERSTORMS WERE FORMING IN THE NORTH MAINLY
BETWEEN LAS VEGAS AND RATON. STORMS WILL MOVE TOWARDS THE EAST AND
SOUTHEAST THIS AFTERNOON. A FEW OTHER STORMS HAD ALREADY FORMED IN
TEXAS EAST OF CLOVIS AND PORTALES.

DURING THIS WATCH BE SURE TO LISTEN FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS RELATED TO THIS DEVELOPING WEATHER. STAY
ESPECIALLY ALERT TO RAPID STORM DEVELOP LATER THIS AFTERNOON
BETWEEN 3 PM AND 6 PM.

03
Local storm report, Jun 22, 1:30 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             2 S LOS ALAMOS          35.86N 106.28W
06/22/2006  M1.00 INCH       LOS ALAMOS         NM   LAW ENFORCEMENT

0155 PM     HAIL             LOS ALAMOS              35.89N 106.28W
06/22/2006  M1.00 INCH       LOS ALAMOS         NM   PUBLIC

0205 PM     HAIL             LOS ALAMOS              35.89N 106.28W
06/22/2006  M0.75 INCH       LOS ALAMOS         NM   TRAINED SPOTTER

&&

DS

The radar

The Albuquerque radar (KABX), 124 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, San Miguel

When
June 22, 2:05 PM MST
Where
San Miguel County, 9 mi WSW of Mineral Hill
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.567, -105.550

Hail, San Miguel

When
June 22, 2:30 PM MST
Where
San Miguel County, 17 mi N of Pecos
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.817, -105.683

Hail, San Miguel

When
June 22, 2:32 PM MST
Where
San Miguel County, 2 mi N of Mineral Hill
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.650, -105.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510844, 5510845, 5510846.